Numerische Mathematik

, Volume 46, Issue 2, pp 269–279 | Cite as

A three-dimensional quadratic nonconforming element

  • M. Fortin


We define a second-degree nonconforming element on tetrahedra. We build a basis for the opproximation space derived from this element. We prove a discrete regularity property similar to the one that holds for the corresponding two-dimensional element.

Subject Classifications

AMS(MOS): 65N30 CR: G1.8 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Berge, C.: Graphes et Hypergraphes. Paris: Dunod 1970Google Scholar
  2. 2.
    Ciarlet, P.G.: The Finite Element Method for Elliptic Problems. Amsterdam: North-Holland 1977Google Scholar
  3. 3.
    Crouzeix, M., Raviart, P.A.: Conforming and non conforming finite element methods for solving the stationary Stokes equations. RAIRO7, Revue 3, 33–76 (1973)Google Scholar
  4. 4.
    Fortin, M.: Old and New Finite Elements for Incompressible Flows. Inst. J. Num. Meth. Fluids, Vol. 1, 347–364 (1981)Google Scholar
  5. 5.
    Fortin, M.: An Analysis of the convergense of mixed finite element methods. RAIRO11, Revue 3, 341–354 (1977)Google Scholar
  6. 6.
    Fortin, M., Soulie, M.: A non conforming piecewise quadratic finite element on the triangle. Int. J. Numer. Methods Vol. 19, 505–520 (1983)Google Scholar
  7. 7.
    Hecht, F.: Construction d'une base d'un élément finiP 1 non conforme à divergence nulle dans 3. Thèse de 3ème cycle, Université Pierre et Marie-Curie (Paris VI) 1980Google Scholar
  8. 8.
    Irons, B.H., Razzaque, A.: Experience with the patch test for convergence of finite elements. In: The mathematical foundations of the finite element method with applications to partial differential equations. (A.K. Aziz, ed.), pp. 557–587. New York: Academic Press 1973Google Scholar
  9. 9.
    Thomasset, F.: Implementation of Finite Element Methods for Navier-Stokes Equations. New York: Springer-Verlag 1981Google Scholar

Copyright information

© Springer-Verlag 1985

Authors and Affiliations

  • M. Fortin
    • 1
  1. 1.Département de MathématiquesUniversité LavalCanada

Personalised recommendations